Journal of medical case reports · 2025
Nicolau syndrome in a pediatric patient after corticosteroid injection: a case report and review of the literature.
СтатьяКлинический случайОбзорНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Abtahi-Naeini Bahareh, Babaie Sharareh, Seyedyousefi Sarah, Ahmadinia Fateme
Аннотация
BACKGROUND: Nicolau syndrome is a rare but serious complication that can occur following various forms of drug administration, particularly intramuscular injections. It is characterized by the onset of painful edema in the affected area shortly after the injection, often accompanied by notable livedoid discoloration of the skin, which can lead to ischemic necrosis of the surrounding skin, soft tissue, and muscular tissue.
CASE PRESENTATION: Here, we report a 4-year-old Iranian girl who developed significant swelling and discoloration in the buttock area, accompanied by severe pain after receiving an intramuscular injection of triamcinolone acetonide for progressive vitiligo. On the basis of the patient's clinical presentation, medical history, and imaging findings, a definitive diagnosis of NS was established. She was managed effectively with prophylactic antibiotics, analgesics, and antithrombotic therapy.
CONCLUSION: Healthcare providers must be aware of the potential complications associated with intramuscular injections. Recognizing signs of distress, such as significant pain and discoloration, is crucial for timely intervention, which can significantly improve patient outcomes.
CASE PRESENTATION: Here, we report a 4-year-old Iranian girl who developed significant swelling and discoloration in the buttock area, accompanied by severe pain after receiving an intramuscular injection of triamcinolone acetonide for progressive vitiligo. On the basis of the patient's clinical presentation, medical history, and imaging findings, a definitive diagnosis of NS was established. She was managed effectively with prophylactic antibiotics, analgesics, and antithrombotic therapy.
CONCLUSION: Healthcare providers must be aware of the potential complications associated with intramuscular injections. Recognizing signs of distress, such as significant pain and discoloration, is crucial for timely intervention, which can significantly improve patient outcomes.